MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; DRILL, BONE, POWERED

OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; DRILL, BONE, POWERED
Model Number 317.82
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 06/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: erl; hbe.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during maxillofacial surgery for facial trauma (mandible), while drilling for sharps to insert screws, the two (2) drill bits broke without the possibility of recovering the fragments.There was surgical delay of twenty (20) minutes.Surgery was completed by changing the drill bits.Procedure was completed successfully.No further information provided.Concomitant device reported: screw (part# unknown, lot# unknown, quantity# 1).This report is for one (1) 1.5mm drill bit/mini qc with 12mm stop/44.5mm.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: complainant part is not expected to be returned for manufacturer review/investigation.Device history lot: part number: 317.820, lot number: f-18388, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: may 2, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: corrected data: awareness date reported on follow up 1 report as june 07, 2020 but should have been june 30, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: visual inspection: the 1.5 drill bit/mini qc with 12 stop/44.5 was received at us customer quality (cq).Visual inspection of the complaint device showed the distal end had broken off.No photos or x-rays were returned to confirm the embedded device.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the distal end had broken off.No photos or x-rays were returned to confirm the embedded device.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10165440
Report Number8030965-2020-04233
Device Sequence Number19503182
Product Code DZI
UDI-Device Identifier10887587038773
UDI-Public(01)10887587038773
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number317.82
Device Catalogue Number317.820
Device Lot NumberF-18388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 06/06/2020
Supplement Date Received by Manufacturer07/21/2020
07/21/2020
04/06/2021
04/30/2021
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/21/2020
07/21/2020
04/06/2021
05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5MM DRILL BIT/MINI QC WITH 8MM STOP/44.5MM; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient Weight72